Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 97, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 3, 2010, 2:14 PM PST. It took effect at Dec 4, 2010, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 3, 2010, 2:14 PM PST (22:14 UTC)
- In effect from
- Dec 4, 2010, 12:00 PM PST
- Expired
- Dec 4, 2010, 10:45 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
519 WHUS76 KEKA 032214 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 214 PM PST FRI DEC 3 2010 ...INCREASED SOUTHEAST WINDS BEGINNING SATURDAY AFTERNOON... .A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST WINDS TO THE SOUTHERN WATERS THIS WEEKEND. SEAS WILL BUILD EARLY NEXT WEEK IN ASSOCIATION WITH A STRONG COLD FRONT. PZZ455-475-041100- /O.NEW.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 214 PM PST FRI DEC 3 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 PM PST WEDNESDAY. * WINDS AND WAVES: SOUTHEAST WINDS OF 15 TO 25 KT WILL RESULT IN STEEPER SEAS SATURDAY AFTERNOON THROUGH SUNDAY. * WINDS AND SEAS WILL REMAIN ELEVATED THROUGH THE MIDDLE OF NEXT WEEK AS A COLD FRONT IMPACTS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
501 WHUS76 KEKA 040434 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 PM PST FRI DEC 3 2010 ...INCREASED SOUTHEAST WINDS BEGINNING SATURDAY AFTERNOON... .A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST WINDS TO THE SOUTHERN WATERS THIS WEEKEND. SEAS WILL BUILD EARLY NEXT WEEK IN ASSOCIATION WITH A STRONG COLD FRONT. PZZ455-475-041245- /O.CON.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 834 PM PST FRI DEC 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 3 PM PST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 3 PM PST WEDNESDAY. * WINDS: SOUTHEAST WINDS OF 15 TO 25 KT SATURDAY AFTERNOON THROUGH TUESDAY. * WAVES: SEAS WILL REMAIN ELEVATED SATURDAY AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK AS A COLD FRONT IMPACTS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
110 WHUS76 KEKA 041112 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 312 AM PST SAT DEC 4 2010 ...INCREASED SOUTHEAST WINDS BEGINNING SATURDAY AFTERNOON... .A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST WINDS TO THE SOUTHERN WATERS AND THE NORTHERN OFFSHORE WATERS THIS WEEKEND. SEAS WILL BUILD EARLY NEXT WEEK IN ASSOCIATION WITH A STRONG COLD FRONT. PZZ470-042330- /O.EXB.KEKA.SC.Y.0097.101205T0000Z-101206T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 312 AM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM PST SUNDAY... * WINDS: SOUTHEAST WINDS OF 15 TO 25 KT LATE THIS AFTERNOON THROUGH TUESDAY. GALE FORCE GUSTS ARE EXPECTED MONDAY AND TUESDAY. * WAVES: MIXED SEAS WILL AFFECT THE WATERS AS A NW SWELL COMBINES WITH BUILDING SHORT PERIOD SOUTHERLY WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-042330- /O.CON.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 312 AM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM PST WEDNESDAY... * WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL AFFECT THE WATERS THIS AFTERNOON THROUGH TUESDAY. * WAVES: MIXED SEAS ARE EXPECTED THROUGH TUESDAY AS NW SWELL COMBINES WITH BUILDING SHORT PERIOD SOUTHERLY WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
455 WHUS76 KEKA 041845 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1045 AM PST SAT DEC 4 2010 ...INCREASED SOUTHEAST WINDS BEGINNING SATURDAY AFTERNOON... .A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST WINDS TO THE SOUTHERN WATERS AND THE NORTHERN OFFSHORE WATERS THIS WEEKEND. SEAS WILL BUILD EARLY NEXT WEEK IN ASSOCIATION WITH A STRONG COLD FRONT. PZZ455-475-050500- /O.UPG.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/ /O.NEW.KEKA.GL.W.0136.101204T1845Z-101205T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1045 AM PST SAT DEC 4 2010 ...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST WINDS OF 20 TO 30 KT WITH GUSTS TO 40 KT WILL EXPAND OVER THE SOUTHERN WATERS THROUGH THE DAY AND CONTINUE INTO THE EVENING. * WAVES: BUILDING SHORT PERIOD SEAS WILL OCCUR TODAY AS WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-050500- /O.UPG.KEKA.SC.Y.0097.101205T0000Z-101206T0100Z/ /O.NEW.KEKA.GL.W.0136.101204T2300Z-101205T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1045 AM PST SAT DEC 4 2010 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST WINDS OF 10 TO 20 KT WILL INCREASE TO 20 TO 30 KT WITH GUSTS TO 40 KT LATE TODAY AND THROUGH THE EVENING. * WAVES: BUILDING SHORT PERIOD SEAS WILL OCCUR TODAY AS WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
160 WHUS76 KEKA 041847 CCA MWWEKA URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 1046 AM PST SAT DEC 4 2010 ...GALE FORCE WINDS TODAY INTO THIS EVENING... .A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST WINDS TO THE SOUTHERN WATERS AND THE NORTHERN OFFSHORE WATERS. PZZ455-475-050500- /O.UPG.KEKA.SC.Y.0097.101204T2000Z-101208T2300Z/ /O.NEW.KEKA.GL.W.0136.101204T1846Z-101205T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1046 AM PST SAT DEC 4 2010 ...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST WINDS OF 20 TO 30 KT WITH GUSTS TO 40 KT WILL EXPAND OVER THE SOUTHERN WATERS THROUGH THE DAY AND CONTINUE INTO THE EVENING. * WAVES: BUILDING SHORT PERIOD SEAS WILL OCCUR TODAY AS WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-050500- /O.UPG.KEKA.SC.Y.0097.101205T0000Z-101206T0100Z/ /O.NEW.KEKA.GL.W.0136.101204T2300Z-101205T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1046 AM PST SAT DEC 4 2010 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST WINDS OF 10 TO 20 KT WILL INCREASE TO 20 TO 30 KT WITH GUSTS TO 40 KT LATE TODAY AND THROUGH THE EVENING. * WAVES: BUILDING SHORT PERIOD SEAS WILL OCCUR TODAY AS WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 11:12 AM PST, 3 hours 2 minutes earlier.
Area forecast discussion, Dec 3, 11:12 AM PST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1112 AM PST FRI DEC 3 2010 .SYNOPSIS...A STORMS SYSTEM MOVING SOUTHWARD OVER THE OFFSHORE WATERS WILL BRING A CHANCE OF SHOWERS TO NORTHWEST CALIFORNIA TODAY AND THROUGH THE WEEKEND. A BRIEF BREAK ON MONDAY WILL BE FOLLOWED BY ADDITIONAL RAIN FOR MUCH OF NEXT WEEK. && .UPDATE...BASED ON RECENT SAT/RADAR DATA DN 12Z GUIDANCE...ISSUING A QUICK UPDATE TO TWEAK POPS FOR -RA THIS AFTN THRU TONIGHT TO BETTER REFLECT S TO N PROGRESSION OF LIGHT WARM FRONTAL PRECIP. BEST CHANCES WILL BE OVER MENDOCINO COUNTY THRU MOST OF THE AFTN TRANSITIONING TO CENTRAL AND THEN NORTHERN PORTIONS OF THE CWA AFTER 00Z. CLARK && .DISCUSSION...SKIES ARE CLEARING FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM CONTINUES TO SAG SOUTHWARD. A MOIST BOUNDARY LAYER AND CLEARING SKIES COMBINED WITH LIGHT WINDS WILL ALLOW PATCHY FOG FORMATION NEAR THE COAST AND OVER SOME INLAND VALLEYS. MEANWHILE ANOTHER LOW PRESSURE SYSTEM IS HEADED SOUTH ALONG 138 W...AND MOISTURE WRAPPING AROUND THE BASE OF THE LOW WILL STREAM INTO NORTHWEST CALIFORNIA BRINGING RAIN CHANCES TO THE AREA TODAY THROUGH THE WEEKEND. PRECIP CHANCES WILL INCREASE THROUGH THIS AFTERNOON AS A 100 KT JET STREAK NOSES INTO THE AREA AND SUBTROPICAL MOISTURE STREAMS UP FROM THE SOUTHWEST. QPF AMOUNTS WILL REMAIN FAIRLY LIGHT AS SHORT WAVE RIDGING INHIBITS LIFT ACROSS THE AREA. THIS LIGHT SHOWER REGIME WILL CONTINUE THROUGH THE WEEKEND AS THE OFFSHORE LOW MEANDERS SOUTH AND EAST...REACHING 33N AND 124 W BY 00Z MONDAY. THE TROUGH IS FORECAST TO MOVE ONSHORE AND LIFT NORTHEAST ACROSS NORTHERN CALIFORNIA SUNDAY NIGHT. THIS WILL BRING ADDITIONAL RAIN AND SLIGHTLY HIGHER QPFS TO THE FORECAST AREA...UP TO AROUND 0.30 INCHES...SUNDAY EVENING. THE MODELS HAVE COME INTO BETTER AGREEMENT FOR THE WEEKEND TIME PERIOD...AS WELL AS THE EARLY PART OF NEXT WEEK. IN SPITE OF SLIGHT TIMING DIFFERENCES...THE GFS AND ECMWF INDICATE VERY WEAK RIDGING AND A BREAK IN PRECIP FOR MONDAY...FOLLOWED BY A WET PERIOD THROUGH THE REMAINDER OF THE WEEK. THE TUESDAY NIGHT INTO WEDNESDAY TIME PERIOD APPEARS FAVORABLE FOR A WIDESPREAD PRECIP EVENT. CMC && .AVIATION...MORNING OBSERVATIONS SHOULD REFLECT PLENTY OF GROUND FOG BOTH AT THE COAST AND INTERIOR VALLEYS...AS WET GROUND INTERACTS WITH COLD OVERNIGHT TEMPERATURES AND LITTLE OR NO WIND. SOME AREAS WILL REMAIN IFR WELL AFTER SUNRISE. HIGH CLOUDS MAY LIMIT LATE MORNING MIXING THUS PROLONGING THE FOG. FOG AND STRATUS SHOULD LIFT AND BREAK OUT BY THE AFTERNOON. VFR CONDITIONS SHOULD PREVAIL ACROSS MAJORITY OF CWA FOR THE REMAINDER OF THE TAF CYCLE. && .MARINE...ALMOST HAD TO EXTEND THE SCA AGAIN AS SEAS REMAINED STUBBORNLY AT OR ABOVE 10 FT EARLY THIS MORNING. FINALLY SAW THE EXPECTED DROP AND HAVE DROPPED ALL SCAS. MODELS IN DECENT AGREEMENT ON THE INTENSIFICATION OF A STORM SYSTEM OUT NEAR 140W EARLY NEXT WEEK WHICH SHOULD PROVIDE NEAR GALE FORCE WINDS TO THE WATERS AS WELL AS BUILDING A SHORT PERIOD FRESH SWELL. && .EKA WATCHES/WARNINGS/ADVISORIES... NONE && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 3, 5:32 AM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 532 AM PST FRI DEC 3 2010 CAZ001>004-076-041345- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 532 AM PST FRI DEC 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 6:06 PM PST | Small Craft Advisory | EKA | 6 hr |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.